Affect in what way? Sexual dysfunction ie loss of libido is a common side effect for a lot of psychiatric drugs but it doesnt effect everyone.
This is the list of most common side effects :
* feeling sleepy
* falling, feeling dizzy or faint on
* weight gain, increased appetite
* feeling weak
* dry mouth
* runny or stuffy nose
* upset stomach
* swelling of your hands, feet or
* blurred vision
* difficulty swallowing
* abnormal dreams, nightmares
Sexual dysfunction isnt on there but one of the serious side effects is long lasting and painful erections and it can cause diabetes and even breast growth in some extreme cases (very rare I am told, i asked about that one !).
I take 900mg of Seroquel a day split 800mg XR and 100mg normal as a sleeper - Seroquel has been a life saving drug to me, It stabilised my mixed state and its keeps me going very well. I get side effects, everyone does from antypical anti-psychotics. Mine are feeling tired all the time (less since I switched to XR), weight gain (yes it does oh boy does it ever - not as bad as Zyprexa but you need to watch the appetite) dry mouth, runny nose, stomach upsets at times. I take longer to get moving in the morning but caffeine is a saviour.
Oh and it brought on my Diabetes - i was pre-diabetic and its of note that it can do that to people who are pre but not yet diabetic.
Most of the side effects are common to the drug type and Seroquel has less it seems than some like Risperdal and Geodon to name but 2 with bad reps for side effects.
All in all it works wonders for me, I feel normal and the side effects are not serious and come and go, I take it with Lithium and Abilify and it seems to work well, just make sure you read the information statement - you can find one here : http://www.drugs.com/seroquel.html
Hope that helps in some way.
Like any of the current generation of antipsychotics Seroquel can cause prolactin elevation which can cause sexual dysfunction (temporary) in both men and women. If you are experiencing any side effect of this nature speak to your psychiatrist about it.
I have a new Rx for this but haven't started taking it yet. When I do, I'll let you know what side effect I have.
loss of libido can't be sure, though at high dose you feel lethargic indeed. seroquel has been for me a God send preventing mixed states. It also makes you sleep well. But my dose is small 50mg maximum and most of the time 25mg. I can't dispense of it it's my main drug. Like all other atypical of course there is the possibility of acquiring diabetes and they say cataract too but nothing is definite about that because the persons affected by cataract in different forums were mainly old thus having the greater risk.
Seroquel can be used as monotherapy as MS because although a strong antimanic but doesn't worsen depression. However for me a higher dose of it makes me very tired, not depressed really but very tired not being able to function. Also if i stop taking my daily 25mg at least i become agitated, restless, with motor activity and becomes nearly manic. In my view one of the best drugs this is why they reckon the 4th sold drug worldwide. The only 2 AP's I use are risperidone and seroquel so really i can't judge compared to the others like the newer abilify or the stronger zyprexa say.
There is a point here though is that even if I find it excellent for me it can be not suitable for you. In my view it's all trial and error this is what i find until you find a good combo, the proof no two patients take the same combo nor the same dose. whether BP1, 2 or else, everybody suits himself. But I assume regarding your specific question: sex, all psych drugs decrease the urge or at least the majority and all of them except a few i suppose makes you put on weight too and above all especially the antipsychotics
Seroquel makes everyone tired, its used as sleeper for cancer patients for that reason as well as stimulating appetite. The XR less so.
I specifically stated to my doctor that when I said I needed to go on meds that I do NOT want anything which will cause more weight gain. And he put me on Seroquel. I've been on a week and now wondering if I should stop immediately as I see here everyone says that it causes weight gain. I'm so pissed off. I don't understand why the doctors I see ignore me when I talk about this. I'm 150 pounds on a 5'3" frame (I gained 15 pounds on epival) ...and I can not get any bigger as it's all around my waist. I can't fit into any of my clothes and I feel horrible about a midsection that makes me look 9 mo's pregnant. I don't know what to do. I'm also really shaky on it and I'm only on a 50mg pill a day.
It would depend if you require an antipsychotic all of which can cause weight gain although some (such as Abilify, Fanapt and Saphris as they are in a different class of antipsychotic) have less of that potential though it can occur with all antipsychotics. However since antipsychotics are also used as mood stabilizers if what you specifically need within the judgment of your psychiatrist is a mood stabilizer there are some that are far less likely to cause weight gain such as Lamictal (and others, you could look up more information on websites such as:
the same site has further information about weight gain from medications:
Its crucial not to discontinue any medication you are on as what it is treating will return and there can be withdrawal symptoms as well but ask your psychiatrist about other available options and ask which ones might be possible that would have less of a potential of weight gain.
So after a week on Seroquel and racing heartbeat, etc, my doctor has switched me to Cymbalta. I find I'm really shaky and feel horrible in the mornings and start to feel better around 4pm. So instead of taking it at bed I'm trying to make it earlier and earlier in the day so maybe I'll get the drowsiness at night and get past the early morning weirdness. It's only been a few days - anybody else have any experience with Cymbalta? Would like to hear it all the good, bad and the ugly :) I want to really try and hope this helps after a solid year or more of trying to deal with depression on my own and being too close to suicidal for comfort.
seroquell, I had this tingling like sensation that turned into my arms and legs involuntarily jerking outwards. like I was hitting or kicking something. at first my doc said no big deal stay on it, until it got so bad I just couldnt take it any more. It permanently damaged my nervous system as I still jerk at times. Turns out it was a side-effect it listed as a savvier reaction and to get off it... gee I wonder how the doc seemed to miss that part...
def look up ur meds. I also tried cymbolta... it didnt work out for me but I dont recall why?
Id say stay away from effexor. if youve reacted to the ones you have its one that might really screw you up...
oddly enough, I cant sleep at night so they put me on a drug called Imipramine, which was originally for depression but made people to sleepy. so now they use it as a sleep med. But since ive been taking it my depression has mostly vanished. as well I sleep every night.
Im super med sensitive tho. I end up with serious side-effects from most meds.
anybody else have experience with Cymbalta. And AngelMyne, you were absolutely right. I had a terrible, almost instant reaction to effexor. I was throwing up within a half hour, my pupils were huge and black and I wasn't normal for a day and a half after ward. I never tried it again. I'm now into third week on cymbalta and feel less shaky in the morning but no motivation whatsoever.. just want to stare at the tv. when do i start to feel better? Anybody?
Should i be starting a new message thread for cymbalta? As for sexual side effects, i do think i'm losing libido and ability to reach orgasm due to cymbalta and while i used to believe this was unacceptable, i just want to feel better so badly that i don't care anymore. but if i don't feel better soon... i don't know. hate to think of having to try yet another drug and being even less functional again for a week or so. as it is, i'm only getting about an hour or so of work done a day and I'm going to lose clients if I don't get my act together.
Seroquel xr does cause weight gain, but for me it does not affect me sexually, I feel if you excersise everyday your weight should be fine. Cymbalta is a wonderful drug for me, lamitcal, seroquel xr, I take them at night so i wont feel tired during the day but trying to shacking it off in the morning is hard thing to do, coffee seems to help. I tried lithium and man i was feeling like a zombie everyday all day, I dont like that feeling. I really dont have any major side affects with these drugs.